Format

Send to:

Choose Destination
See comment in PubMed Commons below
Minerva Anestesiol. 1996 May;62(5):187-93.

[Silibinin and acute poisoning with Amanita phalloides].

[Article in Italian]

Author information

  • 1Cattedra di Tossicologia Ospedale A. Cardarelli, Universit√† degli Studi di Napoli Federico II.

Abstract

The aim of the present study was to show the therapeutic effect of silibinin dihemisuccinate in a case of intoxication by mushrooms of Amanita gender. We report a clinical case of a 4-person family intoxicated by ingestion of mushrooms Amanita phalloides and admitted to the center for poisoning treatment of the Hospital "A. Cardarelli" in Naples. Although all were treated with standard therapy, there was a worsening of the clinical picture till the third day, when it was decided to add silibinin dihemisuccinate by the intravenous route to the therapy. After the beginning of silibinin administration the patients showed a favourable course with a rapid resolution of the clinical picture, although the prognosis appeared severe on the basis of hematochemical examination results. On day 9 silibinin dihemisuccinate was replaced with silibinin betacyclodextrine per os. All patients were discharged on day 10-13. After two months all hematological parameters are in the normal range also a hepatobiliopancreatic echography does not show any morphological alteration. As in the case of polytherapies and because of the lack of comparative studies, it seems difficult to establish which therapeutic component had the major role in the resolution of the clinical picture. However, on the basis of our experience, and of the literature data, we think that silibinin may play a significant role in protecting hepatic tissue not yet injured. However we believe that other studies are necessary to confirm our hypothesis.

PMID:
8937042
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk